MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SAFETYGLIDE; SAFETYGLIDE NEEDLES

BD MEDICAL - DIABETES CARE BD SAFETYGLIDE; SAFETYGLIDE NEEDLES
Catalog Number 305950
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 305950, batch number#: 3289430.It was reported that the bd safetyglide safety mechanism broke.The following information was provided by the initial reporter: "safety glide falling off).Verbatim#: rcc received a complaint via email.Email(s) attached.On which customer reported defective product , for po - (b)(4).17706250 9878569 saftglde allergy tray reg 40 25/tray 9.50 380.00 82384-27 f 606605700.Serial#: lot#: 3289430 po#: 23365765 cmt: safety glide falling off.Vndr item#: (b)(4).Adtl.Cmts: exp - 11/30/28 vndr inv#: rf: pr.17709383 9878569 saftglde allergy tray reg 40 25/tray 9.50 380.00 82384-29 f 606605700.Serial#: lot#: 3289430 po#: 23365765 cmt: safety glide falling off.Vndr item#: (b)(4).Adtl.Cmts: exp - 11/30/28 vndr inv#: rf: pr.
 
Event or Problem Description
Samples received.
 
Additional Manufacturer Narrative
Investigation summary: 2000 (2 full cases) unused mat# 305950 syringes were received and tested by our quality team.200 syringes were randomly selected from the shipment and tested by flexing safety mechanism and pulling past normal mechanical stress that would be seen in a clinical setting.No failures or abnormalities were noticed after random testing.Of five separate safety shield batches that went into the production of the final syringe batch (3289430), there was one quality notification that was raised during "shield removal inspection" which is a possible root cause of the customer's experienced failure- faulty shield assemblies being included in final packaged products due to inadequate quality control protocol.This finding verifies the complaint and the manufacturer has been notified of this instance.

Brand Name
BD SAFETYGLIDE
Common Device Name
SAFETYGLIDE NEEDLES
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19244127
Report Number1920898-2024-00115
Device Sequence Number7430776
Product Code MEG
UDI-Device Identifier30382903059509
UDI-Public(01)30382903059509
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305950
Device Lot Number3289430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown